Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


8 days after PEP and having kidney pain plus few white spots/coat on tongue
May 16, 2011

Doctor, last time you told me that the side effects of the PEP medication will "dissipate over several days". Sure enough most of the side effects are gone. However, I am still having kidney pain. I also noticed that I have some few white spots on my tongue and white coating towards the back. I have had this white coating even during taking PEP on and off but I am seeing small white spots for the first time. I don't feel pain but now that I am conscious of it, I do feel my tongue slightly heavier and I do feel some sort of sensation as if there is something slightly pricky on my tongue. Could these be signs of acute HIV infection?

I have also had lot of stress as I am going through a lot in my personal life, not to mention waiting to test after some time. I have back pain as well. So not sure how much of this is stress related. (By the way, I just did a ORA quick test two days ago. The tests were negative. I know that I have to wait for three months but I did this just to check.)

Response from Dr. Frascino

Hi,

"Could these be signs of HIV infection?" The chances would be extremely remote at best. Most likely your symptoms are related to anxiety. I'm confident your remaining symptoms will magically disappear once you get your definitive negative post-PEP HIV test. In the interim, if the symptoms persist or worsen, have the HIV specialist who is monitoring your PEP treatment evaluate them.

By the way your recent negative OraQuick test is very encouraging.

Good luck.

Dr. Bob



Previous
Rapid Test Needlestick Validity from late 2008: Very Alarmed!
Next
Very worried...maybe too worried? Please advise

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement